Quantcast
Welcome, Guest. Please login or register.
May 03, 2016, 10:35:31 PM

Login with username, password and session length


Members
  • Total Members: 28210
  • Latest: papucho
Stats
  • Total Posts: 690697
  • Total Topics: 54313
  • Online Today: 222
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 179
Total: 183

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Neuropathy/Tinnitus  (Read 654 times)

0 Members and 1 Guest are viewing this topic.

Offline RickDallas

  • Member
  • Posts: 7
Neuropathy/Tinnitus
« on: March 16, 2016, 11:24:38 AM »
Hello to all. I have been HIV+ and relatively healthy for 31 years now. It is not a journey that I always have entirely accepted, but you persevere and keep moving forward. I was hoping someone could provide me with some answers concerning the side effects of Atripla medication. I have experienced bilateral tinnitus for the past 4 years now while taking Atripla and am now possibly developing neuropathy in both my feet. My doctors all claim that Atripla is not the root cause. Was hoping someone could shed some more light on these issues. Does anyone else have similar claims? My doctors claim that these issues are more the result of long-term HIV/genetics rather than the medication. Appreciate any helpful information concerning the above matters. Thanks to all.

Offline Wade

  • Global Moderator
  • Member
  • Posts: 1,685
Re: Neuropathy/Tinnitus
« Reply #1 on: March 16, 2016, 11:48:46 AM »
Hi RickDallas and Welcome to the Forums.
From one LTS to another its still a mystery and I tend to blame the early meds for most of my long term side affects. I suspect yours are the same , I cant give any personal feed back on atripla as I have not taken it.
I was on sustiva at one point though. I'm petty sure you will get plenty of responses on this though. Again Welcome !

Best, Wade
HIV 101 - Basics
 HIV 101
 You can read more about Transmission and Risks here:
 HIV Transmission and Risks
 You can read more about Testing here:
 HIV Testing
 You can read more about Treatment-as-Prevention (TasP) here:
 HIV TasP
 You can read more about HIV prevention here:
 HIV prevention
 You can read more about PEP and PrEP here
 PEP and PrEP

Offline RickDallas

  • Member
  • Posts: 7
Re: Neuropathy/Tinnitus
« Reply #2 on: March 16, 2016, 11:59:47 AM »
Thanks for your comment Wade.
Best, Rick

Offline J.R.E.

  • Member
  • Posts: 7,451
  • Joined Dec-2003 Living positive, since 1985.
Re: Neuropathy/Tinnitus
« Reply #3 on: March 16, 2016, 03:17:57 PM »
Hello Rick,...

I can only tell you that I have been dealing with Tinnitus and Neuropathy, since  February of 2003. This was also after the start of HAART.  Both the Tinnitus and Neuropathy, started at about the same exact time. ( about 4 months after starting meds).   I take nothing for the neuropathy, as it's not that severe. The Neuropathy is in my feet and hands. I also have some hearing loss, for which I was prescribed hearing aids.  I was told that the hearing aids might help with lessening the ringing in the ears, but I really haven't noticed much difference, whether I wear them or not.

I am also a long term survivor of just about 31 years now. Diagnosed positive in 1985, and started medications for the first time in October of 2003. I went 18 years before starting in meds. When I finally did start, tcells were 16 viral load 500,000, and I had already gone through 12 months of wasting, Bacterial pneumonia, fatigue, and shingles, also esophageal candiasis.

As far as the early meds, I was only on Zerit and AZT, very briefly, for not much longer than a month, when the doctor and I were discussing meds in October of 03.

Then starting around December of 2003, I was placed on Viramune and Epzicom, which I am still on today. Also, I was on a 4 drug regimen for about 5 years, starting around July of 04, and going on until  2008 or 2009, when I decided to stop the viread. So basically I was on Viramune, Epzicom and Viread.


 I believe my Tinnitus and neuropathy was caused by untreated long term HIV infection. But,....  I also worked in a loud environment for most of my life, around high decibel machinery. So who knows, perhaps this was the cause of Tinnitus later on in life. In those days, OSHA wasn't really around, and none of us employees wore ear protection.

I've been through all the test and MRI's.

All the best---Ray
« Last Edit: March 16, 2016, 03:22:51 PM by J.R.E. »
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 25 mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


Diagnosed positive in 1985,.. In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started on  HAART on October 24th, 2003.

 As of 4/11/16,  t-cells are at 385,   Viral load remains <40

Current % is at 14%

  
 64 years young.

Offline RickDallas

  • Member
  • Posts: 7
Re: Neuropathy/Tinnitus
« Reply #4 on: March 16, 2016, 04:41:06 PM »
Thanks Ray for your comments. Much appreciated.
Rick

Offline BT65

  • Global Moderator
  • Member
  • Posts: 10,648
Re: Neuropathy/Tinnitus
« Reply #5 on: March 17, 2016, 08:15:35 AM »
Hi Rick, I don't believe Atripla is known for neuropathy, not sure about the tinnitus.  I would guess, as Ray said, it's more long term HIV infection.

I have neuropathy but mine was started with the early HIV meds and made worse by years of infection and diabetes.  I take Lyrica for it, but in lower doses due to kidney failure and a couple other issues.  But it's pretty severe, the pain I mean.  I didn't take anything for it for years and started out with Neurontin.

I would discuss this with your doctor to get his/her take on it.  If it becomes severe I would inquire about any treatments for the issues.

Welcome to the site!

Betty
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

Condom and Lube Info http://www.aidsmap.com/Condoms/page/1044833/
Please check out our lessons on PEP and PrEP. http://www.poz.com/factsheets/fs_2014_09_prep.pdf

http://www.aidsmeds.com/articles/Transmission_17146.shtml

Offline weasel

  • Member
  • Posts: 1,862
Re: Neuropathy/Tinnitus
« Reply #6 on: March 22, 2016, 08:46:35 PM »
  Hi RickDallas  ,
                        Nice to meet you .

     I have had tinnitus since starting meds in 2004 .
   Some days are worse some are better .

     I think the drugs set it off ?   I am no longer on any drugs I started on other than
  Novir .  It may be the culprit ?  I do not know .

    I have background music or tv going to save me from going crazy .
    It works for me .

                                                      be well , Carl
" Live and let Live "

 


Terms of Membership for these forums
 

© 2016 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.